2 doctors weighed in:

What should a teacher watch out for if a student in his class has diabetes.?

2 doctors weighed in
Dr. Richard Bensinger
Ophthalmology
1 doctor agrees

In brief: Depends on age

First, the child with diabetes should be treated like all other kids and not be socially isolated or pointed out in any way.
The principal issue would be too much Insulin which would cause a low sugar faint. If this happens, the child needs a sweet liquid (not diet) like cola to get the sugar back. Diabetes out of control will cause inattention, lethargy but is not immediately dangerous.

In brief: Depends on age

First, the child with diabetes should be treated like all other kids and not be socially isolated or pointed out in any way.
The principal issue would be too much Insulin which would cause a low sugar faint. If this happens, the child needs a sweet liquid (not diet) like cola to get the sugar back. Diabetes out of control will cause inattention, lethargy but is not immediately dangerous.
Dr. Richard Bensinger
Dr. Richard Bensinger
Thank
Get help from a real doctor now
Dr. Jonathan Jassey
Board Certified, Pediatrics
13 years in practice
1M people helped
Continue
108,000 doctors available
Read more answers from doctors